Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


high lactate levels
Dec 15, 2007

Hi doc, have been on meds since 2005 nov started with 3tc,nvp &d4t a yr later developed tingling and painful legs/feet. My doc changed my med to combivir(azt & 3tc) and nvp. recent cd4 440, 21% vl undect. My problem is lactate levels are high(54), bilirubin and some liver fn test, hb is norm. Recently i get this terrible headache affecting the left eye,its like something is eating my brain and also affect sinuses.Should i continue with the sama reg? how to treat the headache and do you think i will stay long on this reg if not what's the best option.

Response from Dr. Young

Thanks for your post.

If I can guess the units to your lactate level, a level of 54 isn't usually associated with clinically significant "lactic acidosis"- a syndrome associated with more serious symptoms.

If you have unilateral pain that affects your eye, you should be bringing this to your doctor's attention. The causes of this can be many, but include primary eye problems and sinusitis.

As for switching your medications, the regimen of AZT+3TC + nevirapine is considered an alternative one in current US guidelines; AZT can be associated with headache, though AZT-associated headaches are usually not unilateral. There are other preferred regimens that are thought to be more potent, once-daily and better tolerated-- another topic to discuss with your doctor.

Be well, BY



Previous
HIV meds with HCV
Next
time frame for kp-1461

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement